MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BROVIAC CV CATHETER, SINGLE-LUMEN, 6.6F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 BROVIAC CV CATHETER, SINGLE-LUMEN, 6.6F; CHRONIC CATHETERS
Model Number 0600544
Medical Device Problem Codes Fracture (1260); Failure to Infuse (2340); Malposition of Device (2616)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Pneumothorax (2012); Needle Stick/Puncture (2462)
Date of Event 11/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history record will not be performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that post port device implant, the port was allegedly unable to infuse and as a result the lung was noted to be collapsed and punctured.Upon removal of the device, the device was found to be fractured and as a result embolized the heart.The current status of the patient is unknown.
 
Event or Problem Description
It was reported through the litigation process that post port device implant, the port allegedly mispositioned and as a result the lung was noted to be collapsed and punctured.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the sample was not returned for evaluation, one medical record was provided for review.The investigation is inconclusive for the reported malposition issue as the exact circumstances at the time of reported event was unknown.However, the investigation is confirmed for the reported pneumothorax issue.According to the medical record, a new 6.6-french single-lumen broviac catheter was tunneled, and the line again was then flushed with saline and ultimately with 5ml of heparin 10 units/ml.On the same day the patient presents with right pneumothorax with intrathoracic line placement.An 8.5 fr pigtail catheter was placed in chest tube for drainage of his lung.Subsequently the prior central line catheter was removed.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BROVIAC CV CATHETER, SINGLE-LUMEN, 6.6F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11676799
Report Number3006260740-2021-01355
Device Sequence Number3095750
Product Code LJS
UDI-Device Identifier00801741051838
UDI-Public(01)00801741051838
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K830256
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600544
Device Catalogue Number0600544
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age4 YR
Patient Weight16